Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 124, NWS Bismarck, ND

June 30, 2006McLean County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2006, 5:47 PM CDT for McLean County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 5:47 PM CDT (22:47 UTC)
Expired
Jun 30, 2006, 6:45 PM CDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McLean County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:37 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:03 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 30, 2:03 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
203 PM CDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS
AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL
SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS
MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP
AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER
CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN
CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA
SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE
POPS FROM THIS EVENING THROUGH TONIGHT.

RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW
PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT
LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A
COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS.
ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN
TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY
WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF
CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK
DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT
INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO
ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO
THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/NH
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT FRI JUN 30 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING
INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY
IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94.
SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE
CRITERIA DUE TO STRONG INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 30, 4:04 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             10 N SENTINEL BUTTE     47.06N 103.84W
06/30/2006  E1.00 INCH       GOLDEN VALLEY      ND   CO-OP OBSERVER

            WINDS ALSO TO 50 MPH.

&&

VJENSEN
Local storm report, Jun 30, 4:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 S MEDORA              46.86N 103.52W
06/30/2006  E1.00 INCH       BILLINGS           ND   EMERGENCY MNGR

            BEGAN AS DIME SIZED AND INCREASED TO QUARTER SIZED HAIL

&&

THAMILTO
Local storm report, Jun 30, 4:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             BELFIELD                46.89N 103.19W
06/30/2006  E0.75 INCH       STARK              ND   CO-OP OBSERVER

            PEA TO PENNY SIZE HAIL. DURATION AROUND 5 MINUTES.

&&

VJENSEN
Local storm report, Jun 30, 5:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
505 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     SOUTH HEART             46.86N 102.99W
06/30/2006  E60 MPH          STARK              ND   CO-OP OBSERVER

            PENNY SIZE HAIL AS WELL.

&&

VJENSEN
Local storm report, Jun 30, 5:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             11 SE GOLVA             46.62N 103.82W
06/30/2006  E1.75 INCH       GOLDEN VALLEY      ND   CO-OP OBSERVER

            MOSTLY PEA TO PENNY SIZE HAIL WITH A FEW GOLFBALL SIZE.
            HAIL LASTED FOR ABOUT 5 MINUTES.

&&

VJENSEN
Local storm report, Jun 30, 5:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     GLADSTONE               46.86N 102.57W
06/30/2006  E60 MPH          STARK              ND   CO-OP OBSERVER

            10 INCH TREE BRANCH DOWN. 1/4 TO 1/2 INCH HAIL. 0.98
            INCHES OF RAINFALL IN 10 TO 15 MINUTE PERIOD.

&&

VJENSEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:49 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman33 min
Jun 30, 10:17 AM CDTSevere Thunderstorm WarningBISDivide58 min
Jun 30, 11:09 AM CDTSevere Thunderstorm WarningBISWilliams66 min
Jun 30, 11:19 AM CDTSevere Thunderstorm WarningBISDivide56 min
Jun 30, 3:42 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley63 min
Jun 30, 4:22 PM CDTSevere Thunderstorm WarningBISStark53 min
Jun 30, 4:44 PM CDTSevere Thunderstorm WarningBISGolden Valley61 min
Jun 30, 5:15 PM CDTSevere Thunderstorm WarningBISStark42 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningBISSlope59 min
Jun 30, 5:28 PM CDTSevere Thunderstorm WarningBISHettinger47 min
Jun 30, 5:45 PM CDTSevere Thunderstorm WarningBISMorton60 min
Jun 30, 6:05 PM CDTSevere Thunderstorm WarningBISGrant55 min
Jun 30, 6:14 PM CDTSevere Thunderstorm WarningBISHettinger61 min
Jun 30, 6:16 PM CDTSevere Thunderstorm WarningBISSlope41 min
Jun 30, 6:20 PM CDTSevere Thunderstorm WarningBISEmmons55 min
Jun 30, 6:33 PM CDTSevere Thunderstorm WarningBISSioux27 min
Jun 30, 6:45 PM CDTSevere Thunderstorm WarningBISMcLean25 min
Jun 30, 6:48 PM CDTSevere Thunderstorm WarningBISMorton42 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.